[Skip to Content]
[Skip to Content Landing]
Article
April 1985

Psychosis and Seizures Following the Injection of Penicillin G ProcaineHoigne's Syndrome

Author Affiliations

From the Department of Adolescent and Young Adult Medicine, Children's Hospital National Medical Center and the George Washington University School of Medicine and Health Sciences, Washington, DC.

Am J Dis Child. 1985;139(4):335-337. doi:10.1001/archpedi.1985.02140060017014
Abstract

• Psychosis and/or seizures following the administration of intramuscular penicillin G procaine have not been reported in the pediatric literature to our knowledge. This omission is regrettable in light of the frequency with which this treatment is indicated as therapy for gonococcal infections. We report clinical data from four patients afflicted by this reaction known as Hoigne's syndrome. The dramatic and unexpected manifestation of this condition calls for an immediate diagnosis to proceed with the appropriate treatment.

(AJDC 1985;139:335-337)

×